A Kripke Semantics for the Logic of Gelfand Quantales
Source: Studia Logica, Volume 68, Number 2, July 2001 , pp. 173-228(56)
Gelfand quantales are complete unital quantales with an involution, *, satisfying the property that for any element a, if a b a for all b, then a a* a = a. A Hilbert-style axiom system is given for a propositional logic, called Gelfand Logic, which is sound and complete with respect to Gelfand quantales. A Kripke semantics is presented for which the soundness and completeness of Gelfand logic is shown. The completeness theorem relies on a Stone style representation theorem for complete lattices. A Rasiowa/Sikorski style semantic tableau system is also presented with the property that if all branches of a tableau are closed, then the formula in question is a theorem of Gelfand Logic. An open branch in a completed tableaux guarantees the existence of an Kripke model in which the formula is not valid; hence it is not a theorem of Gelfand Logic.
Document Type: Regular paper
Affiliations: 1: Visual Inference Laboratory Indiana University Bloomington, IN 47405 USA email@example.com 2: Dept. Mathematics, Statistics and Computer Science St. Francis Xavier University PO Box 5000 Antigonish, NS B2G 2W5 Canada firstname.lastname@example.org
Publication date: 2001-07-01